Arkansas, 2004

Hail in Arkansas, June 21, 2004

June 21, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 10:35 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 21, 10:35 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT MON JUN 21 2004

.DISCUSSION...

COMPLEX OF CONVECTION OVER MUCH OF CENTRAL/EASTERN OK CONTINUES A
STEADY STREME EAST...WITH 2 SEPARATE OUTFLOW BOUNDARIES NOTED OVER
EXTREME NE TX/SE OK/SW AR...WITH SECONDARY BOUNDARY FARTHER WEST
OVER S OK WHERE ADDITIONAL CONVECTION CONTINUES TO REFIRE AS IT
PROGRESSES S TOWARDS THE RED RIVER VALLEY OF N TX. MODELS
CONSISTENT OF HOLDING RIDGING IN THE LOW TO MID LEVELS...WITH
ASSOCIATED SHORTWAVE ENERGY REMAINING WELL NORTH ACROSS E OK/N AR...
WITH TRAILING WEAK SHEAR AXIS SW ACROSS SE OK/N TX. GIVEN CURRENT
DISSIPATION OF FIRST WAVE OF RAIN ACROSS SE OK AS THIS 1ST
BOUNDARY HAS BECOME MORE ELEVATED...HAVE LOWERED POPS TO HIGH CHANCE
FOR MCCURTAIN CO...WITH POSSIBILITY CONVECTION OVER ATOKA AND BRYAN
COUNTIES CAN WORKS ITS WAY EAST BY EARLY AFTERNOON. HAVE ALSO
LOWERED POPS FOR EXTREME NE TX AND ADJACENT SW AR AS WELL...AND
TOOK OUT SEVERE WORDING AS WELL...SINCE ACTIVITY IS SLOW TO MOVE...
AND WILL NOT TAP INTO DESTABILIZING AIR MASS IN CLEARING ZONE OVER
NE TX UNTIL AROUND NEXT ZONE ISSUANCE. LEFT IN GOING SLIGHT CHANCE
POPS ELSEWHERE GIVEN MOIST/UNSTABLE/UNCAPPED AIR MASS...ALTHOUGH
RIDGING MAY SUPPRESS MOST IF NOT ALL DEVELOPMENT.  DID MAKE A FEW
TWEAKS TO WINDS AND TEMPS IN PLACES...BUT OVERALL FORECAST ON TRACK.

UPDATE ALREADY OUT...GRID PRODUCTS WILL BE OUT SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  73  87  68 /  20  20  50  40
MLU  92  72  88  68 /  20  20  50  50
TXK  90  73  85  65 /  30  20  50  30
TYR  92  73  87  68 /  20  20  50  40
LFK  93  72  89  70 /  20  20  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 21, 11:00 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 21 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS
CENTRAL AND EASTERN OKLAHOMA...POSSIBLY AFFECTING SOUTHEAST
OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS DURING THE AFTERNOON.
OUTFLOW BOUNDARIES FROM THIS ACTIVITY COULD BE A FOCUS FOR
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY OVER PORTIONS OF NORTHEAST TEXAS GENERALLY NORTH OF
INTERSTATE 20...AND ALSO SOUTHWEST ARKANSAS. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A FRONTAL SYSTEM WILL APPROACH THE AREA TUESDAY...WHICH WILL FOCUS
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION THROUGH MIDWEEK.
SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...WITH AMOUNTS OF TWO
TO FOUR INCHES POSSIBLE...ESPECIALLY TUESDAY MORNING OVER THE RED
RIVER VALLEY OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HEAVY
RAINFALL WILL PROMOTE RAPID CRESTS ALONG THE LITTLE AND GLOVER RIVERS
TUESDAY MORNING...THUS INTERESTS IN THESE RIVER BASINS
ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SHOULD REMAIN IN
TOUCH WITH THE LATEST WEATHER DEVELOPMENTS. THE FRONT IS EXPECTED TO
STALL OUT OVER THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND NORTH
LOUISIANA WEDNESDAY...BEFORE LIFTING NORTH TOWARDS THE END OF THE
WEEK. THUS...RAIN CHANCES AND THE THREAT FOR HEAVY RAIN WILL CONTINUE
OVER THE SOUTHERN HALF OF THE REGION...CLOSER TO THE FRONT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The radar

The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sevier

When
June 21, 2:25 PM CST
Where
Sevier County, Lockesburg
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.967, -94.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404550.